Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 138, NWS Springfield, MO

June 26, 20224 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2022, 4:11 AM CDT for 4 counties in Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2022, 4:11 AM CDT (09:11 UTC)
Expired
Jun 26, 2022, 5:00 AM CDT
In force
49 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cedar County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:54 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 26, 2:54 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
254 AM CDT Sun Jun 26 2022

Key Messages:

1. Showers and thunderstorms will continue this morning behind the
passage of a cold front. Some storms will be strong to severe,
with the better chances along and north of I-44.

2. Behind the front, much needed relief from the heat can be
expected as a cooler airmass moves in.

3. Dry weather is expected for much of the rest of the week. A
weak front may bring some chances for rain into the weekend.

.SHORT TERM...(Today and tonight)
Issued at 251 AM CDT Sun Jun 26 2022

An upper level trough situated over Canada and the northern CONUS
has flattened the ridging pattern, allowing for a cold front to
push through the majority of the area late last night into the
early morning hours. This front will continue sweeping southeast
through the remaining CWA before exiting within the next hour.
Behind this front, some thunderstorms reaching severe criteria
have already begun developing to our west in Kansas and have
started moving into the western CWA. HRRR guidance shows this
continuing through the morning hours, with the greatest chances of
showers and thunderstorms remaining generally north of I-44.

Forecast soundings show MUCAPE values of 1000-2500 J/kg behind
the front, with DCAPE > 1000 J/kg and steep mid level lapse rates.
This will support localized damaging wind gusts as the main risk,
with a lesser chance of small hail. Ensembles show rainfall
amounts generally up to a few tenths of an inch, and even locally
up to 0.5 inches possible, with the heavier amounts north of
I-44. However, NBM probabilities show only a 20% or less chance of
areas receiving 0.5 inches. Regardless, with the dry soil in
place, flooding is unlikely, and after the dry period the area has
seen, any rainfall will be welcome.

Both the latest HRRR guidance and the HREF Reflectivity >40 dBZ
paintballs show this instability weakening throughout the morning,
with showers and thunderstorms dissipating out by the early
afternoon.

Beginning today, the area will receive much needed relief from
the heat, as a cooler, drier airmass moves in. Afternoon highs
ranging in the upper 70s to the mid 80s can be expected, which is
around 15-20 degrees less than highs experienced yesterday.

.LONG TERM...(Monday through Saturday)
Issued at 251 AM CDT Sun Jun 26 2022

Surface high pressure will begin moving into the area tonight
into Monday as an upper level ridge over the western CONUS pushes
east. With the cooler air mass in place, afternoon highs in the
upper 70s, with some areas reaching 80 is in the forecast, which
would be 5-10 degrees below the climatological normal. These below
normal temperatures are expected to persist through Tuesday, with
highs in the low to mid 80s. With the ridging pattern beginning
to re-establish itself, can expect a dry forecast for the majority
of the work week.

WPC Cluster Analysis shows good consensus between ensembles of the
ridge pushing east over the area by midweek. This will allow for
the area to begin warming up, with NBM percentiles showing
temperatures reaching the 90s once again by the end of the work
week.

Towards the end of the work week and into the weekend, models
show a potent shortwave over Canada, with an associated cold front
potentially stalling out over northern Missouri before pushing
through the area on Sunday. This will allow for more chances of
showers and thunderstorms, however disparities between ensembles
currently exist regarding rainfall amounts and coverage. As we get
closer to this time period, future updates will be made.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1127 PM CDT Sat Jun 25 2022

For the 06z TAFS, should see convection increase overnight tonight
and begin to affect the SGF/JLN TAF sites after 08z with chances
continuing into the mid morning hours as a front moves through the
area. VFR conditions expected outside of the convection, but will
likely see MVFR conditions within the convection and a chance for
a brief period of IFR within the stronger storms. Wind will become
northerly behind the front.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Melto
LONG TERM...Melto
AVIATION...Lindenberg
Hazardous weather outlook, Jun 25, 11:35 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1135 PM CDT Sat Jun 25 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270445-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1135 PM CDT Sat Jun 25 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated lightning risk.
  Limited excessive rainfall risk
  Limited non thunderstorm wind risk.

DISCUSSION...

Increased chances for showers and thunderstorms will arrive after
midnight with the passage of a cold front. A limited or marginal
risk for severe storms is expected with locally damaging wind
gusts and small hail.

Some downpours will be possible but the overall risk for
excessive rain and flooding is low due to dry soils from recent
dry weather.

.DAYS TWO THROUGH SEVEN...Sunday through Thursday.

A few storms will be possible early Sunday. A weak front may
bring a few storms again late in the week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Special weather statement, Jun 26, 3:02 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
302 AM CDT Sun Jun 26 2022

KSZ097-101-260845-
Cherokee KS-Crawford KS-
302 AM CDT Sun Jun 26 2022

...Strong thunderstorms will impact portions of Cherokee and southern
Crawford Counties through 345 AM CDT...

At 302 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hepler to near Mccune to near Oswego.
Movement was east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pittsburg...                      Baxter Springs...
Frontenac...                      Columbus...
Galena...                         Girard...
Cherokee...                       Weir...
Lowell...                         Sherman...
Scammon...                        Chicopee...
Mccune...                         West Mineral...
Treece...                         Roseland...
Neutral...                        Melrose...
Beulah...                         Riverton...

This includes Interstate 44 near mile marker 0.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Springfield.

&&

LAT...LON 3734 9507 3757 9508 3748 9462 3700 9462
      3700 9507
TIME...MOT...LOC 0802Z 285DEG 24KT 3762 9487 3736 9493 3723 9513

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Burchfield
Local storm report, Jun 26, 3:25 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 AM CDT SUN JUN 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     ARCADIA                 37.64N 94.62W
06/26/2022                   CRAWFORD           KS   FIRE DEPT/RESCUE

            VARIOUS SIZES OF LIMBS DOWN IN ARCADIA,
            LARGEST BEING ABOUT 6 INCHES IN DIAMETER SO
            FAR.

&&
Local storm report, Jun 26, 3:31 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 AM CDT SUN JUN 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND GST     ENGLEVALE               37.60N 94.72W
06/26/2022  M49 MPH          CRAWFORD           KS   PUBLIC

            MEASURED AT A PUBLIC WEATHER STATION.

&&
Special weather statement, Jun 26, 4:02 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
402 AM CDT Sun Jun 26 2022

MOZ067-078-260945-
Cedar MO-St. Clair MO-
402 AM CDT Sun Jun 26 2022

...A strong thunderstorm will impact portions of northern Cedar and
southern St. Clair Counties through 445 AM CDT...

At 402 AM CDT, Doppler radar was tracking a strong thunderstorm over
El Dorado Springs, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
El Dorado Springs...              Collins...
Gerster...                        Tiffin...
Caplinger Mills...                Filley...
Cedar Springs...                  Arnica...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3792 9351 3791 9357 3783 9357 3783 9363
      3774 9363 3774 9361 3772 9361 3777 9407
      3795 9406 3798 9351
TIME...MOT...LOC 0902Z 272DEG 25KT 3786 9400

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Burchfield

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:25 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon46 min
Jun 26, 4:02 AM CDTSpecial Weather StatementSGFCedar43 min
Jun 26, 4:39 AM CDTSpecial Weather StatementSGFPolk36 min
Jun 26, 5:20 AM CDTSpecial Weather StatementSGFDallas, Hickory25 min
Jun 26, 5:47 AM CDTSpecial Weather StatementSGFDallas43 min
Jun 26, 1:45 AM CDTSevere Thunderstorm WarningSGFBourbon, Crawford60 min
Jun 26, 3:02 AM CDTSpecial Weather StatementSGFCherokee, Crawford43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.